Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the existence, uniqueness, and finite element approximation of solutions of the equations of stationary, incompressible magnetohydrodynamics


Authors: Max D. Gunzburger, Amnon J. Meir and Janet S. Peterson
Journal: Math. Comp. 56 (1991), 523-563
MSC: Primary 76W05; Secondary 35Q99, 65N30, 76M10
MathSciNet review: 1066834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the equations of stationary, incompressible magnetohydrodynamics posed in a bounded domain in three dimensions and treat the full, coupled system of equations with inhomogeneous boundary conditions. Under certain conditions on the data, we show that the existence and uniqueness of the solution of a weak formulation of the equations can be guaranteed. We discuss a finite element discretization of the equations and prove an optimal estimate for the error of the approximate solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76W05, 35Q99, 65N30, 76M10

Retrieve articles in all journals with MSC: 76W05, 35Q99, 65N30, 76M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1066834-0
PII: S 0025-5718(1991)1066834-0
Article copyright: © Copyright 1991 American Mathematical Society